I was recently diagnosed with dysautonomia, after having several fainting episodes and other issues. My doctor put me on metoprolol and fludrocortizone (had a terrible reaction and that was the end of that) and now I'm taking midodrine as well. I'm still fainting like crazy - more frequently than I initially was, to be honest. Does anyone have any advice for coping with this? Sometimes after I faint, I can't move my limbs for several hours afterward. I was told this was normal, but I'm having a hard time feeling like I'm even human anymore. It makes school very difficult. Thanks!
so sorry to hear you're going through this; it is extremely difficult sometimes to find the right combonation of treatments/changes that works for each of us
yes it's very common to feel this way; when I have episodes I've learned to listen to my body and rest if I feel tired after...sometimes mine will last for 3 or 4 days yet other times just 1 day
they may be able to up your midodrine dosage so mention to your doctor that youre still having symptoms. I'm not sure what other things they have you on or what other symptoms you're having? salt & fluid loading? I do notice that if I drink ice cold water when I start feeling "icky" for lack of a better word it does seem to help somewhat
others use compression hose and garments as well as binders; they dont work for me and only make my legs/feet ache that much more and I've learned for me it's important with orthostatic intolerance to move very slowly or change positions gently or I get sick
here's some info that may help; and hopefully others will be able to respond with what works for them also http://www.medhelp.org/health_pages/Neurological-Disorders/Lifestyle-Changes--Dysautonomia-Triggers/show/985?cid=196
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.